MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BALLOON CATHETER
Model Number B5-2C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The referenced device was not returned for evaluation, therefore, the cause of the reported event cannot be determined.Pneumothorax is a documented potential adverse event associated with the spiration valve system.This reported event has been reported by the importer on mdr# 2951238-2020-00315.
 
Event or Problem Description
The service center was informed that the device (balloon catheter) was used during a spiration valve procedure.The doctor at the user facility reported the spiration valves were placed in the patient's left lung and approximately 5 minutes after extubation, the patient developed a cough that could not relieved by a nebulizer.A chest x-ray revealed the patient developed a pneumothorax in the left upper lobe.A chest tube was placed to treat the pneumothorax.The procedure was completed, the spiration valves were not removed.The patient was hospitalized for two weeks and then discharged to home.Additionally, the devices were inspected prior to procedure.There was no reported malfunction of the device.

Brand Name
DISPOSABLE BALLOON CATHETER
Common Device Name
DISPOSABLE BALLOON CATHETER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9593329
Report Number8010047-2020-00904
Device Sequence Number3461321
Product Code EOQ
UDI-Device Identifier04953170047398
UDI-Public04953170047398
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K962901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB5-2C
Device Lot Number99K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight89